Alert archive / Puerto Rico / Wind Advisories in 2009
Wind Advisory 1, NWS JSJ
NWS JSJ issued this wind advisory at Feb 10, 2009, 6:31 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 6:31 PM CST (00:31 UTC)
- Expired
- Feb 11, 2009, 9:23 AM CST
- In force
- 15 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWCA72 TJSJ 110031 NPWSJU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 831 PM AST TUE FEB 10 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 AM AST WEDNESDAY... PRZ001-002-004>006-008-009-012-013-VIZ001-002-110845- /O.NEW.TJSJ.WI.Y.0001.090211T0031Z-090211T1400Z/ SAN JUAN AND VICINITY-NORTHEAST-EASTERN INTERIOR-NORTH CENTRAL- CENTRAL INTERIOR-NORTHWEST-WESTERN INTERIOR-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- 831 PM AST TUE FEB 10 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 AM AST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM AST WEDNESDAY. SUSTAINED EAST NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED ACROSS MUCH OF PUERTO RICO THROUGH THIS EVENING... ESPECIALLY ACROSS HIGHER ELEVATIONS AND NORTHERN COASTLINES. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN AND MOUNTAIN PASSES. $$
3 follow-up statements
000 WWCA72 TJSJ 110850 NPWSJU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 450 AM AST WED FEB 11 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON AST WEDNESDAY... PRZ007-111600- /O.EXB.TJSJ.WI.Y.0001.000000T0000Z-090211T1600Z/ PONCE AND VICINITY- 450 AM AST WED FEB 11 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON AST TODAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON AST TODAY. SUSTAINED EAST NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED ACROSS MUCH OF PUERTO RICO THIS MORNING... ESPECIALLY ACROSS HIGHER ELEVATIONS AND NORTHERN COASTLINES. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN AND MOUNTAIN PASSES. $$ PRZ001-002-004>006-008-009-012-013-VIZ001-002-111600- /O.EXT.TJSJ.WI.Y.0001.000000T0000Z-090211T1600Z/ SAN JUAN AND VICINITY-NORTHEAST-EASTERN INTERIOR-NORTH CENTRAL- CENTRAL INTERIOR-NORTHWEST-WESTERN INTERIOR-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- 450 AM AST WED FEB 11 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON AST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON AST TODAY. SUSTAINED EAST NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED ACROSS MUCH OF PUERTO RICO THROUGH THIS EVENING... ESPECIALLY ACROSS HIGHER ELEVATIONS AND NORTHERN COASTLINES. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN AND MOUNTAIN PASSES. $$
000 WWCA72 TJSJ 110855 CCA NPWSJU URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 454 AM AST WED FEB 11 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON AST WEDNESDAY... PRZ007-111600- /O.EXB.TJSJ.WI.Y.0001.000000T0000Z-090211T1600Z/ PONCE AND VICINITY- 454 AM AST WED FEB 11 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON AST TODAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON AST TODAY. SUSTAINED EAST NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED ACROSS MUCH OF PUERTO RICO THIS MORNING... ESPECIALLY ACROSS HIGHER ELEVATIONS AND NORTHERN COASTLINES. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN AND MOUNTAIN PASSES. $$ PRZ001-002-004>006-008-009-012-013-VIZ001-002-111600- /O.COR.TJSJ.WI.Y.0001.000000T0000Z-090211T1600Z/ SAN JUAN AND VICINITY-NORTHEAST-EASTERN INTERIOR-NORTH CENTRAL- CENTRAL INTERIOR-NORTHWEST-WESTERN INTERIOR-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- 454 AM AST WED FEB 11 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON AST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON AST TODAY. SUSTAINED EAST NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED ACROSS MUCH OF PUERTO RICO THROUGH THIS MORNING... ESPECIALLY ACROSS HIGHER ELEVATIONS AND NORTHERN COASTLINES. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN AND MOUNTAIN PASSES. $$
000 WWCA72 TJSJ 111523 NPWSJU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1123 AM AST WED FEB 11 2009 ...THE WIND ADVISORY FOR THE NORTH COAST AND HIGHER ELEVATIONS OF PUERTO RICO HAS BEEN CANCELLED... PRZ001-002-004>009-012-013-VIZ001-002-111630- /O.CAN.TJSJ.WI.Y.0001.000000T0000Z-090211T1600Z/ SAN JUAN AND VICINITY-NORTHEAST-EASTERN INTERIOR-NORTH CENTRAL- CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-WESTERN INTERIOR- CULEBRA-VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- 1123 AM AST WED FEB 11 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE WIND ADVISORY FOR THE NORTH COAST AND HIGHER ELEVATIONS OF PUERTO RICO. STRONG HIGH PRESSURE ACROSS THE WESTERN ATLANTIC WILL CONTINUE TO GENERATE BREEZY WINDS ACROSS THE LOCAL ISLANDS FOR THE NEXT SEVERAL DAYS...BUT SUSTAINED WINDS OF 25 MPH OR GREATER ARE NO LONGER EXPECTED. $$ SR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this wind advisory went out at Feb 10, 1:03 PM CST, 5 hours 28 minutes earlier.
Area forecast discussion, Feb 10, 1:03 PM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 303 PM AST TUE FEB 10 2009 .DISCUSSION...SATELLITE AND RADAR IMAGERY SHOW REMNANTS OF LOW LEVEL SHEAR LINE...THE LINGERING MOISTURE FROM AN OLD FRONTAL BOUNDARY HANGING AROUND OVER THE ATLC WATERS/N COAST PR. STORM TOTAL ESTIMATES FROM DOPPLER RADAR SHOWING OVER 5 INCHES LIKELY FELL OVER THE N COAST FROM TOA BAJA TO THE ARECIBO AREA LAST NIGHT. THE HEAVIEST TOTALS WERE IN DORADO AND ARECIBO. THESE ARE THE AREAS OF CONCERN THIS AFTERNOON AND EVENING. MOISTURE FROM THE SHEAR LINE WILL PUSH DOWN OVER THE NORTH COAST THIS AFTERNOON AND EVENING...UNFORTUNATELY BRINGING MORE RAIN TO AREAS HIT HARD LAST NIGHT. HOWEVER...THE GOOD NEWS IS THE LLVL WINDS ARE MUCH STRONGER TODAY...IN THE 25 KNOT RANGE. THIS WILL RESULT IN MUCH FASTER STORM MOTION...AND LESS FLASH FLOODING POTENTIAL. NEVERTHELESS...EXPECT NUMEROUS SHOWERS...SOME HEAVY OVER THE NORTH COAST THIS AFTERNOON AND EVENING. MEANWHILE...DEEP LAYERED HIGH PRESSURE IS BUILDING OVER THE SW ATLC...FORCING THE MOISTURE SOUTHWARD. AS THE PRESSURE GRADIENT TIGHTENS THIS AFTERNOON...WINDS WILL INCREASE AND THE MOISTURE BOUNDARY WILL PUSH OVER THE ISLAND...AND FINALLY SOUTH OF THE AREA BY WEDNESDAY AFTERNOON. FROM THEN TOWARDS THE WEEKEND...LOOKS LIKE A RETURN TO BEAUTIFUL CARIBBEAN WINTER WEATHER...WITH ONLY MINOR PATCHES OF MOISTURE AND LIGHT SHOWERS...BUT GENERALLY BACK TO DRY AND STABLE. && .AVIATION...MAINLY VFR CONDITIONS REMAINDER OF THIS AFTERNOON AND TONIGHT WITH VCSH. MAIN OPERATIONAL IMPACT WILL BE THE WINDS WITH GUSTS TO 25 KT ALG THE NORTH COAST THIS AFTERNOON AND INCREASING UP TO 35 KT TOMORROW ESPECIALLY AT TJBQ AND USVI. && .MARINE...QUICKSCAT AND BUOY 41403 DATA CONFIRMING 20-25 KNOT WINDS OVER THE OFFSHORE ATLC WATERS. THESE WINDS WILL PUSH SOUTH...OVER THE ISLANDS AND SPREAD THROUGH ALL WATERS TONIGHT. SEAS ARE ALREADY RESPONDING...CURRENTLY 10 FOOT HIGHLY CHOPPY SEAS OCCURRING AT THE BUOY. 25 TO 30 KNOTS OVER ALL WATERS THIS EVENING AND OVERNIGHT...AND OVER THE CARIBBEAN WATERS ONLY BY WED AFTERNOON THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 72 83 72 83 / 70 30 20 40 STT 72 83 72 83 / 60 30 20 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 64/93/
Hazardous weather outlook, Feb 10, 4:45 AM CST, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 645 AM AST TUE FEB 10 2009 AMZ710>745-PRZ001>013-111045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 645 AM AST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT REMNANT OF OLD FRONTAL BOUNDARY IN COMBINATION WITH THE BACK EDGE OF A WEAK SURFACE TROUGH OVER THE MONA PASSAGE THIS MORNING AND FAVORABLE MID TO UPPER LEVEL CONDITIONS...WILL PRODUCE MODERATE TO HEAVY SHOWERS THIS AFTERNOON AND PART OF THE EVENING MAINLY ACROSS THE NORTHERN AND WESTERN INTERIOR PORTIONS OF THE ISLAND. SECTORS OF NORTHERN PUERTO RICO HAS RECEIVED 1 TO 5 INCHES OF RAINFALL WITHIN THE PAST TWO DAYS...AND ANY ADDITIONAL RAINFALL...COULD RESULT IN RAPID RIVER RISING AND URBAN FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-111045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 645 AM AST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Puerto Rico, 2009Wind Advisories in U.S. Virgin Islands, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.